MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954124
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 10/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st (device #2).An additional emdr was submitted to represent the bard/davol ventralex st (device #1).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex st and ventralight st on (b)(6) 2013 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is also alleged that the patient sustained unspecified injuries on (b)(6) 2014 and/or (b)(6) 2016.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe, permanent personal injuries." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient."; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol ventralight st mesh (device #1).An additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralex st and ventralight st on (b)(6) 2013 and/or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against both the devices.It is also alleged that the patient sustained unspecified injuries on (b)(6) 2014 and/or (b)(6) 2016.Attorney also alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe, permanent personal injuries." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventralight st (device #1).Per op notes, ¿three pieces of meshes were removed.Placed a ventralight st mesh (device #1) in the retrorectus space.¿ (note: unknown meshes were removed during this procedure).(b)(6) 2014 - patient was diagnosed with incisional hernia thereby underwent laparoscopic repair with the implant of ventralex st (device #2).Per op notes, ¿taken down the adhesions between the omentum and anterior abdominal wall.A ventralex st mesh (device #2) was placed it in an underlay fashion using prolene sutures.¿ (note: the previously placed ventralight st mesh (device #1) was not seen during this procedure).(b)(6) 2016 - patient was diagnosed with recurrent incisional hernia with chronic abdominal wall pain thereby underwent repair with the removal of mesh (device #1 & #2).Per op notes, ¿there was hernia recurrence between the previously placed mesh (device #1 & #2).Noted significant amount of inflammation and scar tissue around the ventralex st (device #2).The mesh (device #1 & #2) was removed.¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9966132
Report Number1213643-2020-03527
Device Sequence Number3940171
Product Code FTL
UDI-Device Identifier00801741031601
UDI-Public(01)00801741031601(17)140528(10)HUWE0616
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2014
Device Catalogue Number5954124
Device Lot NumberHUWE0616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2020
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date04/15/2020
Supplement Report FDA Received Date05/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age40 YR
Patient SexFemale